I Think I'm Going Crazy, Help!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Minicooper
New Member


Date Joined Aug 2009
Total Posts : 15
   Posted 8/19/2009 6:07 PM (GMT -7)   
I started having a little trouble with panic attacks about 7 years ago after my last child was born but lately, July 22, to be exact I have been having a terrible time.  I think I'm dying, then I get this hot burning sensation in my chest and arms and I feel like I'm stinging all over, my heart rate goes up and my blood pressure.  I spent last Monday night in the hospital  because I thought I was having a heart attack, they did EKG's, cardic enzymes, 24 hour heart monitor and a chemical stress test and everything came back perfect.  I have been taking Inderal, Celexa and Desyrel for the past 2 weeks, is it possible to still have aniexty/panic related symptoms?  I have had a tough evening and I felt one of my attacks coming on, the burning in my chest and arms hurting, pulse goes up about 20-30 BPM, this one didn't last as long as the ones I've had over the past few weeks.  I also have a thyroid nodule and mass that I will be seeing a surgeon for on Friday, my family doctor thinks that all of this is related to my thyroid, what do you guys think?  Any advice would be appreciated.  Thanks in advance!!
Minicooper
 
MEDS
Celexa 20mg--once a day
Desyrel 50mg--once a day
Nexium 40mg--once a day
Naproxen 550mg--2 times a day
Inderal 10mg--2 times a day 
 
Conditions
Panic Attacks, Thyroid Problems, PCOS
 


Allestaria
Regular Member


Date Joined Mar 2009
Total Posts : 341
   Posted 8/19/2009 9:07 PM (GMT -7)   
Well it takes the anxiety meds anywhere from 4 to 6 weeks to work fully. You can get some relief while they are kicking in. But you probably will not notice a huge difference until then.

Increased anxiety is normal when starting these meds. So you should expect it to continue and then ease up with the meds start working.

IMO yes thyroids can and will cause anxiety/ panic attacks. The thyroids control your metabolism and a lot of other things. Which if its out of wack it can cause many symptoms.


So with that. Get the thyroid fixed for sure. And be patient on the meds. It will take some time. You can ask and see if something like Xanex will help you. Its a fast acting med. There are others as well.

I see your taking nexium. I'm assuming you have tummy issues. That can lead to a burning in the chest. But anxiety can also cause the same symptoms.

I wish you well and fast recovery

Take Care
Cary-Ann

nellebutter
Regular Member


Date Joined Apr 2009
Total Posts : 318
   Posted 8/19/2009 9:27 PM (GMT -7)   
I'm sorry for the tough time you are having. Can I suggest a book for you? Its called " Its My Ovaries, Stupid" by Dr. Elisabeth Lee Vilet. She talks about anxiety, thyroid issues and PCOS. I've had the book for a while and haven't read it all yet but I think its worth reading. Good luck.
This too shall pass...


DTrotter9
New Member


Date Joined Aug 2009
Total Posts : 18
   Posted 8/19/2009 9:57 PM (GMT -7)   
nellebutter said...
I'm sorry for the tough time you are having. Can I suggest a book for you? Its called " Its My Ovaries, Stupid" by Dr. Elisabeth Lee Vilet. She talks about anxiety, thyroid issues and PCOS. I've had the book for a while and haven't read it all yet but I think its worth reading. Good luck.


Yes, This book is very good and informative too. Bez one of my friend has it and few days ago i read it also. So, Minicooper - u can try it also. Thanks..

Minicooper
New Member


Date Joined Aug 2009
Total Posts : 15
   Posted 8/20/2009 5:26 AM (GMT -7)   
Thanks everyone!
Minicooper
 
MEDS
Celexa 20mg--once a day
Desyrel 100mg--once a day
Nexium 40mg--once a day
Naproxen 550mg--2 times a day
Inderal 20mg--2 times a day 
 
Conditions
Panic Attacks, Thyroid Problems, PCOS
 


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 8/20/2009 5:57 AM (GMT -7)   
I will tell you from personal experiences that yes the Thyroid can cause anxiety type issues. I was hyperthyroid back in 2002 and boy did I feel like poop during that time. It was kinda like having the stomach flu along with the racing heart and everything else all thrown in there.

Also, the anti depressant meds do take 4-6 weeks to kick in, and initially can cause some increased anxiety.

Good luck
Gail*Nanners*
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Crohn's Disease for over 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
It's scary when you start making the same noises As your coffee maker.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 2:11 AM (GMT -7)
There are a total of 2,735,781 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151435 registered members. Please welcome our newest member, Manny222.
151 Guest(s), 4 Registered Member(s) are currently online.  Details
TOOTY, Heatheranne87, Hibee, ebinoase


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer